Alert archive / Utah / Special Weather Statements in 2021
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Jun 5, 2021, 5:49 PM MDT for Tooele County, Utah. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2021, 5:49 PM MDT (23:49 UTC)
- Expired
- Jun 5, 2021, 6:30 PM MDT
- In force
- 41 min
- Issued by
- NWS Salt Lake City, UT
County Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 136 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -365 J/kg
- Mixed-layer LCL
- 2725 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
270 WWUS85 KSLC 052349 SPSSLC Special Weather Statement National Weather Service Salt Lake City UT 549 PM MDT Sat Jun 5 2021 UTZ101-060030- Great Salt Lake Desert and Mountains UT- 549 PM MDT Sat Jun 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TOOELE COUNTY UNTIL 630 PM MDT... At 549 PM MDT, National Weather Service Doppler radar indicated showers capable of producing gusty winds near Dugway Proving Ground Test Range, or 29 miles west of Dugway English Village...moving east at 20 mph. Winds in excess of 40 mph will be possible. Locations impacted include... Dugway English Village, Dugway Proving Ground Test Range, Skull Valley and Utah Test and Training Range South. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Strong winds with these showers may occur well ahead of any rain. Do not wait for rain or the sound of thunder before taking cover. SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from windows. && LAT...LON 3991 11324 4042 11340 4046 11267 3993 11262 TIME...MOT...LOC 2349Z 248DEG 18KT 4021 11330 $$ MT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Jun 5, 4:09 PM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 5, 4:09 PM MDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
409 PM MDT Sat Jun 5 2021
.SYNOPSIS...A weak trough moving across the Northern Rockies will
push a weak shallow cold front into northern and central Utah
tonight. The ridge over Colorado area will remain in place and as
a new trough forms over the PACNW the first half of this week,
southwest winds will sweep across the region.
&&
.SHORT TERM (Through 12Z Tuesday)...Satellite imagery showing a
weak disturbance moving across west central Utah this afternoon
which has been initiating some isolated convection over the
western valleys between Tooele and Beaver counties. These storms
are for the most part high-based and little if any precipitation
is associated with them. Gusty winds to 40 mph are the main
concern. Farther east, isolate convection is firing off the
higher terrain and drifting over the eastern valleys, with little
precip but gusty winds. All of this activity will go to rest
within an hour or so of sunset.
A more pronounced feature (upper level trough) will push across
the Northern Rockies tonight and the associated cold front will
move across northern Utah before day break and into central Utah
by midday before dissipating. Temperatures are going to be 3-7
degrees less hot Sunday across the northern half of the CWA behind
this cold front, while the south will vary little. Above noraml
temperatures will prevail.
Due to this dissipating boundary draped across central Utah
Sunday afternoon, have added a slight chance for thunderstorms
from about the central mountains eastward for the afternoon into
early evening. The high resolution models for the most part show a
smattering of convective activity in this area as well.
Have cooled temperatures across southern Utah a little for Monday
as a cloud shield is likely to shade the area some, but no
threat of rain as this is all high level moisture.
.LONG TERM (After 12Z Tuesday)...Hot and dry weather will continue
through the long term, with windy conditions expected statewide mid-
week. Temperatures in the northern portion of the forecast area will
continue to run 10-15 degrees above normal for much of the extended.
A multi-day period of elevated to critical fire weather
conditions is expected, with wind gusts peaking late Wednesday.
Tuesday and Wednesday will see a trough digging along the pacific
coast, with the trough axis passing just to the northwest of the
region by Thursday. The majority of the ensemble members suggest the
trough will bring little to no impacts in terms of cooling or
weather for the forecast area. Winds will begin to ramp up Tuesday
the region moves into a dry southwest flow regime ahead of the
trough. Low confidence exists in a shortwave trough Tuesday that
could produce gusty winds should it impact the area. Wendesday
remains the greater wind threat with gusts into the 40s possible for
the eastern Uintas and all areas west of I15 in the afternoon.
Greater uncertainty exists beyond Thursday, with deterministic
forecasts and mean ensemble solutions developing a trough over the
Pacific Northwest coast likely keeping much of the Great Basin in
warm and dry southwest flow.
&&
.AVIATION...
KSLC...VFR CIG and VIS generally forecast tonight and tomorrow.
Winds may briefly increase around 15 kts this evening between 22Z
and 01Z/6th before settling below 12 kts again. Wind shift to the
southeast is forecast around 04Z/6th.
Rest of Utah and southwest Wyoming...Afternoon/evening thunderstorms
may briefly disturb terminal operations with otherwise mid to high
layer CIGs forecast. Briefly erratic wind gusts are expected in the
vicinity of any thunderstorm activity. For KENV, winds are
temporarily forecast to gust around 30kts this evening out of the
west/west-northwest before improving the remainder of the evening.
Breezy winds are also forecast for the southern Utah terminals this
afternoon with gusts around 22 kts forecast.
&&
.FIRE WEATHER...A slow drying trend will occur through Sunday with
isolated mainly high-based showers and thunderstorms over east
central and the Uintas. Gusty outflow winds up to 40 mph are
possible. Dry and relatively hot conditions will continue through
midweek as a trough develops over the PACNW early in the period
and then becomes a stronger trough along the West Coast Tuesday
through Wednesday. Southwesterly winds will increase over southern
and western valleys Tuesday with widespread strong winds expected
Wednesday, with all areas that have approaching critical or
critical fuels under a Fire Weather Watch on Wednesday.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Wednesday morning through Wednesday
evening for UTZ478-484-488-489-492>498.
Red Flag Warning until 10 PM MDT Tuesday for UTZ489-492-495>498.
Red Flag Warning from noon to 10 PM MDT Sunday for UTZ482-488-
493-494.
Excessive Heat Warning until 10 PM MDT this evening for UTZ123-
131.
Red Flag Warning from noon Sunday to 10 PM MDT Tuesday for
UTZ484.
WY...None.
&&
SHORT TERM...Struthwolf
LONG TERM...Wessler
AVIATION...NDesmet
FIRE WEATHER...Struthwolf
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Jun 5, 3:43 PM MDT, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 343 PM MDT Sat Jun 5 2021 UTZ101>131-WYZ021-062145- Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion-Wasatch Back- Bear Lake and Bear River Valley-Wasatch Mountains I-80 North- Wasatch Mountains South of I-80-Western Uinta Mountains- Wasatch Plateau/Book Cliffs-Western Uinta Basin- Western Millard and Juab Counties-Eastern Juab/Millard Counties- Central Mountains-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Zion National Park-Southern Mountains-Upper Sevier River Valleys- Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming- 343 PM MDT Sat Jun 5 2021 This Hazardous Weather Outlook is for portions of central Utah... northern Utah...southern Utah...southwest Utah and southwest Wyoming. .DAY ONE...This Afternoon and Tonight Temperatures about 10-15 degrees above normal will continue into tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday A prolonged period of above average temperatures and dry conditions will combine with increasing winds through mid next week to bring elevated fire weather danger. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Jun 5, 5:49 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 549 PM MDT Sat Jun 5 2021 UTZ101-060030- Great Salt Lake Desert and Mountains UT- 549 PM MDT Sat Jun 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TOOELE COUNTY UNTIL 630 PM MDT... At 549 PM MDT, National Weather Service Doppler radar indicated showers capable of producing gusty winds near Dugway Proving Ground Test Range, or 29 miles west of Dugway English Village...moving east at 20 mph. Winds in excess of 40 mph will be possible. Locations impacted include... Dugway English Village, Dugway Proving Ground Test Range, Skull Valley and Utah Test and Training Range South. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Strong winds with these showers may occur well ahead of any rain. Do not wait for rain or the sound of thunder before taking cover. SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from windows. && LAT...LON 3991 11324 4042 11340 4046 11267 3993 11262 TIME...MOT...LOC 2349Z 248DEG 18KT 4021 11330 MT
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:15 PM MDT | Special Weather Statement | SLC | Tooele | 30 min |
| Jun 4, 6:46 PM MDT | Special Weather Statement | SLC | Tooele | 29 min |
| Jun 4, 7:15 PM MDT | Special Weather Statement | SLC | Salt Lake | 45 min |
| Jun 4, 8:28 PM MDT | Special Weather Statement | SLC | Davis | 32 min |
| Jun 5, 3:17 AM MDT | Fire Weather Watch | SLC | Beaver, Carbon, Duchesne, Emery, Garfield, Iron and 7 more | 12 hr |
| Jun 5, 3:18 PM MDT | Fire Weather Watch | SLC | Beaver, Box Elder, Carbon, Davis, Duchesne, Emery and 14 more | 46 hr |
Nearby
Special Weather Statements in Utah, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.